Flood, Alger
- When
- November 25, 10:00 AM EST to November 30, 10:00 AM EST
- Where
- Alger forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Strong north winds and cold temperatures allowed for sand and ice to build up at the mouth of the Autrain River beginning on the 25th. Slowly rising water levels behind the blockage caused minor flooding of property adjacent to the river with a few basements and crawlspaces also impacted.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
Strong north winds and cold temperatures allowed for sand and ice to build up at the mouth of the Autrain River beginning on the 25th. Slowly rising water levels behind the blockage caused minor flooding of property adjacent to the river with a few basements and crawlspaces also impacted. A backhoe was used on the 30th to clear away the blockage as flood waters receded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Nov 25, 4:10 AM EST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 410 AM EST FRI NOV 25 2005 .DISCUSSION... LAKE EFFECT SNOW SHOWERS WILL CONTINUE FOR AREAS NEAR LAKE SUPERIOR...THOUGH IR SATELLITE IMAGERY AND SURFACE OBS INDICATE LITTLE IF ANY ACTIVITY ACROSS THE SOUTH-CENTRAL ZONES. SNOW SHOWERS ACROSS THE WESTERN CWA WILL DIMINISH BY THIS AFTERNOON AS WINDS BACK AROUND TO THE WEST IN ADVANCE OF A RIDGE OF HIGH PRES OVER MN THAT IS PROGGED TO SLIDE OVER THE UPPER GREAT LAKES TONIGHT. WITH RADAR SHOWING DECENT BANDING ACROSS THE NORTH-CENTRAL PORTIONS HAVE ISSUED A LAKE EFFECT SNOW ADVISORY FOR MARQUETTE...ALGER AND NORTHERN SCHOOLCRAFT COUNTIES. AS THE WINDS BACK AROUND THIS MORNING THE SNOW SHOWERS AND THE HEAVIER BANDS SHOULD SHIFT TO ALGER AND NORTHERN SCHOOLCRAFT COUNTIES...AND HAVE MADE THE ADVISORY IN EFFECT THROUGH THIS AFTERNOON. MODELS HAVE SHIFTED THE TRACK OF WEAK SHORTWAVE MOVING THROUGH THE EASTERN DAKOTAS AND MN SLIGHTLY SOUTHWARD...WHICH MEANS LESS FAVORABLE DYNAMICS...WHICH WERE WEAK TO BEGIN WITH...AND A BAGGIER SURFACE PRES GRADIENT BEFORE RETURN FLOW DEVELOPS. WITH PRESUMABLY LESS CLOUD COVER AND DECOUPLING POTENTIAL FOR TONIGHT...HAVE LOWERED TEMPS TO THE SINGLE DIGITS FOR MOST OF THE INTERIOR CWA. HAVE ALSO TRIMMED BACK THE LAKE EFFECT SNOW SHOWERS FOR THE LAKE MICHIGAN ZONES AS MOISTURE WILL BE SOMEWHAT LIMITED...THOUGH MORE IMPORTANTLY THE WEAKER WIND PROFILE WILL HAVE TROUBLE INITIALLY FIGHTING ANY LAND BREEZE UNTIL SAT AFTERNOON. LAKE SURFACE INSTABILITY IS STILL PRESENT...THOUGH THE DECREASED TIME FOR LES GENERATION WILL CURTAIL SIGNIFICANT SNOWFALL AMOUNTS BEFORE THE WARM AIR ADVECTION DECREASES THE INSTABILITY. MODELS ALL IN AGREEMENT WITH LOW PRES MOVING INTO THE CENTRAL PLAINS AND HAVE TRENDED WESTWARD WITH THE TRACK OF THE SURFACE LOW. THIS MOVES THE WARM SECTOR MORE OVERHEAD UPPER MICHIGAN AND HAVE UPPED TEMPERATURES AND ADJUSTED MIXED PRECIP ACCORDINGLY IN THE FCST. SOME CONCERN INITIALLY WITH LIGHT DRIZZLE OR FREEZING DRIZZLE LATE SAT NIGHT AND EARLY SUN MORNING AS WARM LAYER AT 850MB DEVELOPS WHILE LOW LEVEL TEMPS ARE AT OR BELOW FREEZING. FCST SOUNDINGS INDICATE THE LOW LEVELS WILL WARM ABOVE FREEZING...AND WITH ISENTROPIC LIFT AND WARM AIR ADVECTION KEPT LOW CHANCE POPS UNTIL MON WHEN DEFORMATION PRECIP ZONE SPREADS INTO THE UPPER GREAT LAKES. && .MQT...WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY MIZ005 UNTIL 1 PM EST TODAY. LAKE EFFECT SNOW ADVISORY MIZ006-085 UNTIL 7 PM EST TODAY. && LAROSA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 540 AM EST FRI NOV 25 2005 MIZ001>007-009>014-084-085-261300- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 540 AM EST FRI NOV 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY WITH THE GREATEST ACCUMULATIONS OVER THE NORTH-CENTRAL PORTIONS OF UPPER MICHIGAN...WHERE 4 TO 7 INCHES OF SNOWFALL ACCUMULATION IS POSSIBLE BY THIS EVENING. SEE THE LATEST WINTER WEATHER STATEMENTS FOR ADDITIONAL INFORMATION ON THIS WINTER WEATHER EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE) LAROSA
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479662.